Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 343, NWS Norman, OK

July 12, 2000Cotton County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2000, 7:15 PM CDT for Cotton County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2000, 7:15 PM CDT (00:15 UTC)
Expired
Jul 12, 2000, 7:45 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cotton County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
2211 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 130016
SVROKC
OKC033-130045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT WED JUL 12 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COTTON COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 745 PM CDT

* AT 715 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  OVER TEMPLE. THE STORM WAS NEARLY STATIONARY.

* LOCATIOSNS IN THE WARNING INCLUDE TEMPLE AND WALTERS

WIND GUSTS TO AT LEAST 65 MPH ARE LIKELY. HAIL UP TO THE SIZE OF
DIMES IS POSSIBLE.

LAT...LON 3417 9834 3417 9814 3444 9815 3442 9836
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:10 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 12, 2:10 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CDT WED JUL 12 2000

NEW STORMS WILL LIKELY FORM AGAIN TONIGHT IN SOUTHEAST CO OR
SOUTHWEST KS WITH THE ABUNDANTLY MOIST ATMOSPHERE AND UPSLOPE
BOUNDARY LAYER WINDS. THE POSITION OF THE UPPER HIGH OVER NM/CO WILL
ALLOW SOME OF THESE STORMS/SHOWERS TO MOVE INTO NORTHWEST OK AGAIN
TONIGHT. ADDITIONALLY, THERE WILL BE A MENTION OF
SHOWERS/THUNDERSTORMS THURSDAY AS MESOSCALE BOUNDARIES INTERACT WITH
THE SYNOPTIC TROUGH THAT WILL BE SOMEWHERE OVER SOUTHERN OK/NORTH TX
THURSDAY. THIS BOUNDARY CONTINUES TO MOVE SLOWLY SOUTH TODAY THROUGH
CENTRAL OK TURNING WINDS TO NORTH BUT PROVIDING NEGLIGIBLE RELIEF
FROM THE HEAT AND HUMIDITY OUTSIDE OF OVERCAST AREAS. WITH AN
UPSLOPE COMPONENT TO THE BOUNDARY LAYER WINDS THURSDAY, THE MOISTURE
RICH ATMOSPHERE AND THE PRESENCE OF SEVERAL BOUNDARIES, A CHANCE FOR
SHOWERS/STORMS IS JUSTIFIED, ESPECIALLY IN THE WEST AND SOUTH.

AS OK REMAINS IN WEAK NW FLOW ALOFT, A SLIGHT CHANCE OF RAIN WILL BE
INTRODUCED INTO NORTHERN ZONES FOR THURSDAY NIGHT. THE EXTENDED
FORECAST WILL BE LEFT POP-FREE FOR NOW AS THE UPPER HIGH IS EXPECTED
TO BUILD BACK TO THE EAST LATE IN THE WEEK WITH DAYTIME TEMPERATURES
ABOUT 10 DEGREES ABOVE NORMALS.

FCSTID = 9
OKC   73  97  73  99 /  20   0   0   0
HBR   72  97  73 102 /  30  20   0   0
SPS   75 101  74 103 /  20  20   0   0
GAG   68  93  69 100 /  40  30 Y 30   0
PNC   73  94  74 100 /  30  20  20   0
DUA   74  98  74 100 /   0  20   0   0

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jul 12, 6:08 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED JUL 12 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM    SHEPPARD AFB              TX   72 MPH WIND GUST
07/12/00   WICHITA                        MEASURED BY ASOS

0557 PM    SHEPPARD AFB              TX   60 MPH WIND GUST
07/12/00   WICHITA                        MEASURED BY AS0S

TL
Local storm report, Jul 12, 6:26 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT WED JUL 12 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    1 NW SHEPPARD AFB         TX   WIND DAMAGE
07/12/00   WICHITA                        FOUR POWER POLES
                                          DOWN. REPORTED BY HAM
                                          RADIO

0621 PM    BURKBURNETT               TX   .75 INCH HAIL
07/12/00   WICHITA                        REPORTED BY HAM RADIO
                                          SPOTTER

TL
Local storm report, Jul 12, 6:46 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CDT WED JUL 12 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    RANDLETT                  OK   WIND DAMAGE
07/12/00   COTTON                         LARGE TREE LIMBS DOWN
                                          REPORTED BY PUBLIC

0640 PM    RANDLETT                  OK   .75 INCH HAIL
07/12/00   COTTON                         REPORTED BY PUBLIC

0640 PM    RANDLETT                  OK   70 MPH WIND GUST
07/12/00   COTTON                         REPORTED BY PUBLIC

TL
Local storm report, Jul 12, 7:01 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT WED JUL 12 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    RANDLETT                  OK   WIND DAMAGE
07/12/00   COTTON                         TRAILER HOUSE DESTROYED AND
                                          A FEW POWER POLES BLOWN
                                          DOWN. REPORTED BY COUNTY S.O.

TL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:45 PM CDTSevere Thunderstorm WarningOUNJohnston, Marshall45 min
Jul 13, 5:43 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman62 min
Jul 13, 6:03 PM CDTSevere Thunderstorm WarningOUNJefferson42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.